MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP13
Medical Device Problem Codes Unsealed Device Packaging (1444); Device Damaged Prior to Receipt by User (1570); Device Damaged Prior to Use (2284); Device Packaging Compromised (2916)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep13 probes are sterile, single use devices, shipped in cartons of five.The carton is shipped in a larger shipper box that contains "air pillows" to fill any void.One mep13 probe from lot# f11704458d was received on march 28, 2017 and evaluated on may 17, 2017.Device was received in new condition.Package integrity was found to be compromised.The voc only indicated that the device and device carton were damaged.The extent of the damaged was not provided.The condition of the shipping box is unknown.This lot was 100% inspected on february 21st, 2017 and found to have no visual defects.Product was shipped to the customer on march 3, 2017 and delivered on march 6, 2017.The device carton as well as the shipper box were not returned for analysis thus preventing a determination of root cause.However, based on product knowledge, the reported event could be caused by: damage during shipping, carton being dropped or mishandled at user facility.The devicor medical product's, inc.'s quality system classifies the initial voice of the customer as a non-reportable malfunction.However, due to the discovery of the breached sterility, an additional reportability assessment was conducted for the additional failure mode observed within the investigation.The failure mode discovered during the investigation was determined to be a reportable malfunction due to the potential contamination and possibility for patient infection as a result of the sterility breach and pursuant to 21 cfr 803.Thus, we are submitting this medwatch report.
 
Event or Problem Description
The sales rep reported a damaged probe.The carton was damaged and one of the probes was unusable.Device is available for return.

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e-business way
fifth floor
cincinnati OH 45241
MDR Report Key6644752
Report Number3008492462-2017-00039
Device Sequence Number1049593
Product Code KNW
UDI-Device Identifier00841911100898
UDI-Public(01)00841911100898(17)210131(10)F11704458D
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberMEP13
Device Catalogue NumberMEP13
Device Lot NumberF11704458D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2017
Initial Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1